Acute overdose with 5 mg Tamsulosin HCl has been reported. Acute hypotension (systolic blood pressure 70 mmHg), vomiting and diarrhea were observed, which were treated with fluid replacement and the patient could be discharged the same day.
If acute hypotension occurs after overdosage, cardiovascular support should be given and maintained. Blood pressure can be restored and heart rate brought back to normal by lying the patient down. If this is insufficient then volume expanders and, when necessary, vasopressors could be administered. Renal function should be monitored and general supportive measures applied. Dialysis is unlikely to be of help as Tamsulosin is very highly bound to plasma proteins.
Measures to impede absorption, such as emesis, can be taken. When large quantities of Tamsulosin HCl are involved, gastric lavage can be applied and activated charcoal and an osmotic laxative, such as sodium sulphate, can be administered.